MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYSTEM PED.WITH PRECHAMBER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYSTEM PED.WITH PRECHAMBER; HYDROCEPHALUS MANAGEMENT
Model Number FV438T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 06/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to miethke that a progav shuntsystem (part # fv438t) was implanted during a procedure performed on an unknown date.According to the complainant, the device was believed to be operating in over-drainage and had a problem with adjustability.The patient underwent a revision procedure on (b)(6) 2021.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6) height: 93 centimeters (cm) weight: (b)(6) gender: male.
 
Event or Problem Description
Investigation is completed.
 
Additional Manufacturer Narrative
Manufacturing and quality control data: the progav® was manufactured by a qualified employee on august 2021.Deviations during assembly did not occur.The product was finally tested as article fv438t and released for packaging and sterilization and was sterilized by miethke.The progav® has a normal pressure range of 0 to 20 cmh2o.The parameters after completion of the valve assembly were tested at a flow rate of 5 ml/h or 50 ml/h at set pressures of 0, 5, 10 and 20 cmh2o, and were found to meet specifications.Visual inspection: the following observations were made during the visual inspection: - deposits on the reservoir.Permeability test: the test showed that the progav® is permeable, the liquid was bloody.Computer control test: the computer controlled test showed the opening pressure of the progav®, at a reference flow rate of 20 ml/h in a horizontal position of the valve, to be 1,34 cmh2o.This is not within the specified tolerance of 13 cmh2o ± 3 cmh2o.An applied pressure of 13 cmh2o, with the device in the horizontal position is expected to have a resultant pressure of 13 cmh2o ± 3 cmh2o.Additional testing did not significantly change the results.According to our results, we can confirm the presence of a accelerated outflow.Adjustability test: the progav® was found to be adjustable to all pressure settings.Braking force and brake function test: the braking force of the progav® was within the specified tolerance and the brake function operated as expected.Internal inspection of product: after dismantling of the valve, clearly deposits were found in progav®.Results: based on our investigation results, we can identify a accelerated outflow in the valve we are assuming that the deposits detected within the valve have caused the functional impairment.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Small amounts of non-visible deposits/proteins might compromise the integrity of the valve.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.

Brand Name
PROGAV SYSTEM PED.WITH PRECHAMBER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12189646
Report Number3004721439-2021-00201
Device Sequence Number11522224
Product Code JXG
UDI-Device Identifier04041906132514
UDI-Public4041906132514
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2022
Device Model NumberFV438T
Device Catalogue NumberFV438T
Device Lot Number20034194
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2021
Initial Date Received by Manufacturer 06/29/2021
Supplement Date Received by Manufacturer08/10/2021
Initial Report FDA Received Date07/19/2021
Supplement Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 MO
Patient Weight19